Mississippi, 2008

Hail and Damaging Winds in Mississippi, April 26 to 27, 2008

April 26 to 27, 2008 · NWS JAN · 14 events in 7 counties and zones

A few rounds of thunderstorms impacted the region on April 26th. The first moved through the Delta region during the early morning hours and brought a few reports of wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$733,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A few rounds of thunderstorms impacted the region on April 26th. The first moved through the Delta region during the early morning hours and brought a few reports of wind damage. Later in the day, additional storms developed and brought scattered wind damage to the area along with a few reports of hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 8:55 PM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 25, 8:55 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT FRI APR 25 2008

.DISCUSSION...NO CHANGES MADE TO FORECAST. A LINE OF SHOWERS AND
THUNDERSTORMS HAS MOVED JUST UPSTREAM OF NWRN ZONES AND WILL MOVE IN
BY MIDNIGHT. THESE STORMS ARE ALIGNED ALONG THE COLD FRONT AND WILL
HAVE THE POTENTIAL TO BECOME SEVERE. THE CURRENT FORECAST REMAINS ON
TRACK WITH THIS SYSTEM.
&&

.PREV DISCUSSION...AN ACTIVE WEEKEND IS EXPECTED FOR THE ARKLAMISS
REGION. THE BOUNDARY IS EXPECTED TO REACH THE DELTA REGION OR THE
NORTHWESTERN PORTION OF THE CWFA DURING THE LATE EVENING HOURS.
THIS SHOULD BRING SHOWERS AND THUNDERSTORMS TO THE DELTA REGION THIS
EVENING...AND SPREADING INTO THE REMAINDER OF THE CWFA THROUGH THE
OVERNIGHT HOURS.  SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO
SEVERE FOR AREAS NORTHWEST OF THE NATCHEZ TRACE...AND ESPECIALLY IN
THE DELTA REGION. THE BOUNDARY IS EXPECTED TO STALL OVER SOUTHERN
SECTIONS OF THE REGION BY SATURDAY MORNING. THIS WILL ALLOW FOR
SHOWERS AND THUNDERSTORMS TO CONTINUE FOR AT LEAST AREAS ALONG AND
SOUTH OF THE INTERSTATE 20 CORRIDOR THROUGH MUCH OF THE DAY.
TEMPERATURES FOR SATURDAY WILL BE A LITTLE COOLER IN THE NORTHERN
PART OF THE AREA THAN IN THE SOUTH...WHICH MAKES SENSE WITH SLIGHTLY
COOLER TEMPERATURES TRYING TO MAKE THEIR WAY INTO THE AREA BEHIND
THE BOUNDARY.

THE STALLED BOUNDARY IS EXPECTED TO LINGER OVER THE AREA SATURDAY
BEFORE BEGINNING TO MOVE BACK NORTH AS A WARM FRONT AHEAD OF OUR
NEXT APPROACHING STORM SYSTEM. BY SUNDAY MORNING WE BEGIN TO SEE OUR
NEXT UPPER LEVEL TROUGH DIGGING INTO THE MISSISSIPPI VALLEY REGION.
THIS IS EXPECTED TO BRING A STRONGER COLD FRONT THROUGH THE AREA
SUNDAY. THERE IS STILL SOME UNCERTAINTY IN THE TIMING OF THIS
SYSTEM.  ENSEMBLES TEND TO LEAN TOWARD A SLOWER AND MORE AMPLIFIED
TROUGH...SO HAVE DECIDED TO GO WITH A SLIGHTLY SLOWER SOLUTION AND
HAVE THE FRONT THROUGH THE AREA DURING THE OVERNIGHT HOURS SUNDAY.
AGAIN...THIS SYSTEM MAY GIVE AN EVEN HIGHER CHANCE OF SEEING SEVERE
THUNDERSTORMS...AS WELL AS THE POSSIBILITY OF SOME LOCATIONS SEEING
HEAVY RAINFALL.  BUT WILL HAVE TO WAIT FOR A LITTLE MORE CONFIDENCE
TO GET A BETTER HANDLE ON THE SEVERE WEATHER/HEAVY RAIN POTENTIAL
AND WHERE IT WILL OCCUR.

AS MENTIONED...THERE EXISTS THE POSSIBILITY FOR STRONG TO SEVERE
STORMS WITH THESE SYSTEMS FOR THE WEEKEND. SPECIFICS ON THESE SYSTEMS
WILL FOLLOW: /14/

REGARDING HAZARDS...HAVE A FEW PERIODS OF POTENTIALLY ACTIVE WEATHER
TO DISCUSS...LATE TONIGHT INTO SAT AM...SAT AFTN/EVENING...AND THEN
LATE SAT NIGHT INTO SUN EVENING.

FIRST OFF FOR TONIGHT...MODELS AND OBSERVATIONAL TRENDS SUPPORT
CONVECTION BREAKING OUT TO OUR NW THROUGH THE EVENING...AND
EVENTUALLY ORGANIZING INTO AN MCS WHICH WILL MOVE TOWARD AREA. GFS
SHOWS DECENT INSTABILITY ACROSS ARKLAMISS DELTA REGION LATER
TONIGHT...ESPECIALLY ELEVATED INSTABILITY WITH SHOWALTER INDICES OF
-3 TO -5. LOCAL WRF ENSEMBLE SUPPORTS RELATIVELY INTENSE ACTIVITY
MAKING IT TO THE DELTA WITH BOWING SEGMENTS SHOWN IN REFLECTIVITY
PRODUCTS. EXPECT ALL OF THIS WILL SUPPORT SOME ISOLATED SEVERE
STORMS LATER TONIGHT WITH GREATEST RISK IN THE DELTA. DAMAGING WIND
AND HAIL ARE THE THREATS AS TORNADO RISK LOOKS RELATIVELY SMALL
GIVEN WEAKENING LOW LEVEL SHEAR. AS ACTIVITY SHIFTS SE TOWARD
NATCHEZ TRACE CORRIDOR RISK SHOULD DIMINISH WITH DECREASING
INSTABILITY/SHEAR...ALTHOUGH A FEW STRONG STORMS WILL REMAIN
POSSIBLE.

CONVECTIVE BAND WILL SHIFT TO AROUND THE HWY 84 CORRIDOR BY SAT
AFTERNOON. GIVEN FORWARD PROPAGATING CORFIDI VECTORS BECOMING MORE
WESTERLY AND WEAKER WITH TIME...AND SUPPORT FOR FRONT LIFTING
AWAY...DONT EXPECT BOUNDARY TO GET ANY FARTHER SOUTH THAN THERE.
DAYTIME HEATING AND DECENT LAPSE RATES SHOULD SUPPORT MODERATE TO
STRONG INSTABILITY SOUTH OF BOUNDARY. WHERE EXACTLY THAT WILL BE IS
OF COURSE UNCERTAIN GIVEN EXPECTED MESOSCALE EFFECTS...BUT WILL
MENTION ISOLATED STG/SVR STORMS IN THE S SATURDAY. SHEAR WILL BE
WEAK SO DOWNBURSTS/HAIL WILL BE PRIMARY RISK. ALSO SOME CONCERN FOR
LOCALLY HEAVY RAINFALL...PARTICULARLY IN THE AREA S OF I-20 AND W
OF I-55 WHERE PERSISTENT WEAK/MODERATE 850 MB INFLOW INTO BOUNDARY
COMBINED WITH WEAK CORFIDI VECTORS IMPLIES POTENTIAL FOR
PERSISTENT...SLOW MOVING CONVECTIVE ELEMENTS. SOME OF THE ACTIVITY
COULD BE ELEVATED BEHIND THE BOUNDARY GIVEN ELEVATED INSTABILITY IN
FORECAST SOUNDINGS AND POTENTIAL UPGLIDE OVER RELATIVELY SHALLOW
BOUNDARY.

GREAT UNCERTAINTY EXISTS FOR SUNDAY...WITH POTENTIAL FOR ANYTHING
FROM A SIGNIFICANT SEVERE WEATHER EPISODE AREAWIDE...TO A MUCH MORE
LIMITED SEVERE THREAT CONCENTRATED OVER THE SE. FOR AN EVENT IN THE
36-60 HOUR TIMEFRAME MODEL SPREAD IS EXTREMELY LARGE...WITH EVEN THE
NORMALLY RELIABLE ECMWF SHOWING LIMITED RUN TO RUN CONSISTENCY. 12Z
GFS ENSEMBLE GENERALLY SUPPORTS A MORE AMPLIFIED...SLOWER SOLUTION
THAN THAT SEEN ON THE AMERICAN OP MODELS. 12Z ECMWF KIND OF SUPPORTS
THIS...BUT STRANGELY WITH A DEEPER TROUGH IT APPEARS TO HAVE LESS
LOW LEVEL DYNAMIC RESPONSE THAN THE GFS...POSSIBLY DUE TO THE UPPER
SUPPORT MAXING OUT A BIT TO THE WEST OF THE BETTER LOW LEVEL
BAROCLINICITY. IN ANY EVENT...NO MATTER WHAT MODELS VERIFY THERE
SHOULD BE SOME SEVERE POTENTIAL SUNDAY DURING THE DAY AT LEAST IN
THE SOUTH HALF OF THE AREA AS DECENT INSTABILITY DEVELOPS AND
FORCING ARRIVES FROM THE WEST. IF STRONGER KINEMATICS OF THE GFS END
UP PLAYING OUT...IT COULD BE A MORE SIGNIFICANT SEVERE RISK WITH
POSSIBILITY OF TORNADOES...ESPECIALLY IF SYSTEM IS SLOWER/DEEPER.
NEEDLESS TO SAY WITH UNCERTAINTY STILL LARGE WILL NOT HIT THE
POTENTIAL TOO HARD IN THE HWO...AND LET LATER SHIFTS EVALUATE
FURTHER. /AEG/

.LONG TERM...THE FRONT SHOULD MOVE OUT OF THE AREA BY MONDAY. HIGH
PRESSURE IS EXPECTED TO BUILD BACK INTO THE REGION TO GIVE A RATHER
QUIET WEEK NEXT WEEK. TEMPERATURES WILL BE A LITTLE COOLER MONDAY
BEHIND THE FRONT WITH LOWER TO MIDDLE 70S EXPECTED. BEYOND MONDAY THE
FORECAST PRETTY MUCH REMAINS UNCHANGED WITH A DRY FORECAST THROUGH
MOST OF THE EXTENDED. THIS PORTION OF THE PREVIOUS LONG TERM
DISCUSSION IS ATTACHED TO COVER THE REMAINDER OF THE WEEK./14/

CONDITIONS WILL CLEAR OUT AND COOL OFF THROUGH THE DAY MONDAY AS
STRONG HIGH PRESSURE BUILDS INTO THE REGION BEHIND SUNDAYS SYSTEM
USHERING IN A MUCH COOLER DRIER AIRMASS FOR THE START OF THE WORK
WEEK.  THIS HIGH PRESSURE LOOKS TO HOLD FIRM OVER THE AREA THROUGH
MUCH OF THE WEEK.  THE COOLER DRIER CONDITIONS HOWEVER WONT LAST
LONG AS HIGH PRESSURE SHIFTS EAST OF THE REGION LATE TUESDAY
ALLOWING SOUTHERLY FLOW TO RETURN.  THIS IN TURN WILL CAUSE BOTH
MOISTURE AND TEMPERATURES TO INCREASE INTO THE MID AND LATE WEEK.

BY THE TIME NEXT FRIDAY ROLLS AROUND...HIGH PRESSURE WILL REMAIN IN
PLACE OVER THE AREA...BUT A STORM SYSTEM OUT OVER THE CENTRAL PLAINS
IS ADVERTISED TO STRENGTHEN AND BEGIN PUSHING EAST TOWARDS THE LOWER
AND MID MISSISSIPPI RIVER VALLEY. /19/

&&

.AVIATION...VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE EVENING.
SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE OVER THE DELTA
REGION THIS EVENING AND CONTINUE INTO THE EARLY MORNING HOURS.
SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTH OVERNIGHT TO AFFECT
SITES AS FAR SOUTH AS THE NATCHEZ TRACE. THE BOUNDARY SHOULD REACH
THE SOUTHERN PORTIONS OF THE AREA BY AROUND SUNRISE...TO BRING THE
POSSIBILITY OF SHOWERS AND THUNDERSTORMS TO SITES ALONG AND SOUTH OF
THE INTERSTATE 20 CORRIDOR DURING THE DAY SATURDAY...AS THE FRONT
SLOWLY DRIFTS TO THE SOUTH. THUNDERSTORMS WILL BRIEFLY LOWER CIGS
AND VSBYS DUE TO HEAVY RAIN. THIS WILL MAINLY BE FOR GLH AND GWO
DURING THE LATE EVENING AND EARLY MORNING...GTR AND JAN DURING THE
OVERNIGHT HOURS...AND MEI AND HBG AROUND DAYBREAK AND THROUGH THE
DAY SATURDAY. /14/03

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

14/AEG
03
Hazardous weather outlook, Apr 25, 2:30 PM CST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI APR 25 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
330 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO EARLY
SATURDAY MORNING NORTHWEST OF A LINE FROM HARRISONBURG LOUISIANA...
TO JACKSON...TO MACON...WITH THE GREATEST RISK NORTHWEST OF A
BASTROP TO GRENADA LINE. HAIL TO QUARTER SIZE AND DAMAGING WINDS
GUSTS OF 60 MPH WILL BE THE PRIMARY RISKS WITH ANY SEVERE STORMS.

A BAND OF STRONG TO SEVERE STORMS WAS ORGANIZING LATE THIS AFTERNOON
FROM THE ARKLATEX REGION NORTHWEST INTO THE MISSOURI VALLEY. THIS
ACTIVITY WAS AHEAD OF A COLD FRONT WHICH WILL MOVE TOWARD THE REGION
TONIGHT. THE STORM ACTIVITY IS EXPECTED TO REACH THE ARKLAMISS DELTA
REGION LATE THIS EVENING INTO THE OVERNIGHT HOURS WITH THE POTENTIAL
FOR STRONG WINDS AND HAIL. AS THE ACTIVITY WORKS SOUTHEAST TOWARD
THE AREA FROM HARRISONBURG...TO JACKSON...TO MACON BY EARLY SATURDAY
MORNING...THE ACTIVITY SHOULD WEAKEN SOMEWHAT...ALTHOUGH A FEW
STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE.

BY EARLY SATURDAY AFTERNOON...THE FRONTAL BOUNDARY WILL SAG INTO
EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. THE COMBINATION OF
DAYTIME HEATING AND COOL AIR ALOFT IN THE ATMOSPHERE WILL RESULT IN
A STRONGLY UNSTABLE ATMOSPHERE WHICH WILL SUPPORT ISOLATED STRONG TO
SEVERE STORMS...ESPECIALLY ALONG THE HIGHWAY 84 CORRIDOR...SATURDAY
AFTERNOON. HAIL AND STRONG WINDS WILL BE THE HAZARDS WITH THESE
STORMS.

FINALLY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT INTO
SATURDAY...ESPECIALLY WEST OF INTERSTATE 55. THE RISK OF LOCALLY
HEAVY RAINFALL WILL BECOME FOCUSED SATURDAY IN AREAS OF EAST CENTRAL
LOUISIANA AND SOUTHWEST MISSISSIPPI SOUTH OF INTERSTATE 20...WHERE
LOCALIZED FLOODING ISSUES DUE TO THE HIGH WATER ON THE MISSISSIPPI
RIVER COULD BE EXACERBATED IN A FEW SPOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE SUNDAY INTO SUNDAY
EVENING AS A MORE POTENT UPPER LEVEL WEATHER SYSTEM MOVES ACROSS THE
REGION. SIGNIFICANT UNCERTAINTY STILL EXISTS REGARDING THE EVOLUTION
OF THIS WEATHER SYSTEM...AND PEOPLE SHOULD STAY UP TO DATE WITH
FORECASTS OVER THE WEEKEND AS THE MAGNITUDE AND LOCATION OF ANY
HAZARDOUS WEATHER RISK WITH THIS SYSTEM WILL BE REFINED.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW FROM MONDAY
THROUGH NEXT FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THIS WEEKEND.
THEREAFTER...ACTIVATION IS NOT ANTICIPATED MONDAY THROUGH NEXT
FRIDAY MAY 2ND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

08

In the hours before

Special weather statement, Apr 25, 10:04 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 PM CDT FRI APR 25 2008

ARZ074-075-260450-
ASHLEY AR-CHICOT AR-
1104 PM CDT FRI APR 25 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF FOUNTAIN HILL AT 1104
PM CDT...MOVING EAST AT 33 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY AND CHICOT COUNTIES...INCLUDING THE CITY OF LAKE
VILLAGE...SHOULD MONITOR THIS STORM CLOSELY.

OLB
Special weather statement, Apr 25, 10:19 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT FRI APR 25 2008

MSZ018-019-260505-
BOLIVAR MS-SUNFLOWER MS-
1119 PM CDT FRI APR 25 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ROSEDALE AT 1119 PM CDT...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN BOLIVAR AND SUNFLOWER COUNTIES...INCLUDING THE CITIES OF
DREW...PARCHMAN...ROSEDALE AND SHELBY...SHOULD MONITOR THIS STORM
CLOSELY.

OLB
Special weather statement, Apr 26, 12:45 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
145 AM CDT SAT APR 26 2008

ARZ074-075-MSZ034-260730-
ASHLEY AR-CHICOT AR-WASHINGTON MS-
145 AM CDT SAT APR 26 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTHEAST OF
MCMILLAN CORNER TO 8 MILES SOUTHWEST OF SNYDER AT 145 AM CDT...MOVING
SOUTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY...CHICOT AND WASHINGTON COUNTIES...INCLUDING THE
CITIES OF GREENVILLE...LAKE VILLAGE AND LELAND...SHOULD MONITOR THESE
STORMS CLOSELY.

OLB

The radar

The Jackson/Brandon,MS radar (KDGX), 159 km away, was scanning. The volume nearest the first event began at 07:23 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 7 hail. Local standard time, as filed.

Thunderstorm Wind, Washington

When
April 26, 1:23 AM CST
Where
Washington County, 0.69 mi S of Greenville
Measured
57 kt (66 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
33.390, -91.050

A few trees and a power line were blown down in Greenville.

Thunderstorm Wind, Leflore

When
April 26, 2:04 AM CST
Where
Leflore County, 0.58 mi E of Itta Bena
Measured
60 kt (69 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
33.500, -90.320

Several trees and a few power lines were blown down in Itta Bena.

Hail, Jefferson Davis

When
April 26, 2:48 PM CST
Where
Jefferson Davis County, 2.3 mi WNW of Bassfield
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
31.513, -89.786

Thunderstorm Wind, Lawrence

When
April 26, 2:48 PM CST
Where
Lawrence County, 2.42 mi N of Tilton
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
31.454, -90.012

A few trees were blown down.

Thunderstorm Wind, Madison

When
April 26, 2:56 PM CST to 2:59 PM CST
Where
Madison County, 3.06 mi E of Madison to 0.53 mi ENE of Madison Station
Measured
70 kt (81 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
32.472, -90.048

Numerous trees and several power lines were blown down from the north side of Madison eastward toward Twin Harbors and Haley Creek Subdivisions to the western shore of the Ross Barnett Reservoir. Five homes were damaged by downed trees along with a few vehicles. Maximum wind gusts with this storm were around 80 mph.

Hail, Madison

When
April 26, 2:57 PM CST
Where
Madison County, 2.4 mi NNE of Madison
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
32.502, -90.084

Hail, Jefferson Davis

When
April 26, 3:00 PM CST to 3:15 PM CST
Where
Jefferson Davis County, 6.5 mi SSW of Prentiss to 2.5 mi S of Prentiss
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
31.513, -89.922

Thunderstorm Wind, Lawrence

When
April 26, 3:38 PM CST
Where
Lawrence County, 1.46 mi N of Hooker
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.651, -90.052

A few trees were blown down off Ferguson Mill Road.

Hail, Lawrence

When
April 26, 3:42 PM CST to 3:43 PM CST
Where
Lawrence County, 2.5 mi ESE of Oma
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
31.736, -90.091

Thunderstorm Wind, Lawrence

When
April 26, 3:45 PM CST
Where
Lawrence County, New Hebron
Measured
63 kt (72 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
31.730, -89.980

Numerous trees and a few power lines were blown down in and around New Hebron.

Hail, Simpson

When
April 26, 4:01 PM CST to 4:02 PM CST
Where
Simpson County, 4.42 mi NW of Jaynesville to 3.98 mi SW of Magee Muni Arpt
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
31.807, -89.841

Thunderstorm Wind, Simpson

When
April 26, 4:05 PM CST to 4:07 PM CST
Where
Simpson County, 4.91 mi SW of Magee Muni Arpt to 5.17 mi WSW of Magee Muni Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$200,000
Reported by
Law Enforcement
Coordinates
31.827, -89.866

Several trees were blown down along James Boyakin Barnett Road and the Fellowship Baptist Church was damaged.

Hail, Simpson

When
April 26, 4:37 PM CST to 4:38 PM CST
Where
Simpson County, 1.12 mi S of D Lo to 0.69 mi N of D Lo
Measured
1 in hail
Reported by
County Official
Coordinates
31.964, -89.901

Hail, Yazoo

When
April 27, 2:16 PM CST
Where
Yazoo County, 1.94 mi SSE of Linwood Arpt
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
32.753, -90.123

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99676, 99677, 99678, 99681, 99683, 99682, 99679, 99685, 99687, 99689, 99692, 99695, 99696, 99697.